Alert archive / Virginia / Flash Flood Warnings in 2019

Flash Flood Warning 26, NWS Blacksburg, VA

July 4, 2019Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 4, 2019, 3:06 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2019, 3:06 PM EDT (19:06 UTC)
Expired
Jul 4, 2019, 5:02 PM EDT
In force
116 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WGUS51 KRNK 041906
FFWRNK
VAC083-143-042200-
/O.NEW.KRNK.FF.W.0026.190704T1906Z-190704T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
306 PM EDT Thu Jul 4 2019

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Eastern Pittsylvania County in south central Virginia...
  Western Halifax County in south central Virginia...

* Until 600 PM EDT

* At 304 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One hour rainfall rates of 2 to 
  4 inches an hour were occurring and the storms are moving slowly.
  Flash flooding is expected to occur.

* Some locations that will experience flooding include...
  Mt Airy...
  Ingram...
  Milton...
  Java...
  and Cody.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3654 7914 3654 7932 3657 7932 3657 7930
      3658 7930 3658 7931 3702 7924 3705 7906

$$

WP
2 follow-up statements
019 
WGUS71 KRNK 042017
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
417 PM EDT Thu Jul 4 2019

VAC083-143-042200-
/O.CON.KRNK.FF.W.0026.000000T0000Z-190704T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
417 PM EDT Thu Jul 4 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR 
EASTERN PITTSYLVANIA AND WESTERN HALIFAX COUNTIES...

At 411 PM EDT, Doppler radar indicated thunderstorms had weakened 
across the warned area. Up to two inches of rain have already 
fallen, but little additional rainfall is expected. Runoff will 
likely still occur for another hour, so flash flooding may still be 
possible in far eastern Pittsylvania County and far western Halifax 
County.

Some locations that will experience flooding include...
Mt Airy...
Ingram...
Milton...
Java...
and Cody.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3654 7914 3654 7932 3657 7932 3657 7930
      3658 7930 3658 7931 3702 7924 3705 7906

$$

SK
522 
WGUS71 KRNK 042102
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
502 PM EDT Thu Jul 4 2019

VAC083-143-042112-
/O.CAN.KRNK.FF.W.0026.000000T0000Z-190704T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
502 PM EDT Thu Jul 4 2019

...THE FLASH FLOOD WARNING FOR 
EASTERN PITTSYLVANIA AND WESTERN HALIFAX COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3654 7914 3654 7932 3657 7932 3657 7930
      3658 7930 3658 7931 3702 7924 3705 7906

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:13 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 4, 1:13 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
113 PM EDT Thu Jul 4 2019

.SYNOPSIS...
A weak front will remain draped across the Ohio Valley. On Sunday
night and Monday a well-defined cold front will drop south through
the Mid Atlantic region. High pressure will follow for Tuesday and
Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 100 PM EDT Thursday...

Watching convection fire up along the mountains early this
afternoon, with best concentration centered north of our area
into eastern WV and the Shenandoah, with more widely scattered
coverage across our region. Still watching potential for flash
flooding as all storms will be slow moving, but given the
coverage on radar a flash flood watch is not planned as of this
discussion, due to isolated nature.

However, do expect the radar to become a little more active
through the afternoon with heating and interactions with
outflows plus some upper support over WV but this is going more
into lift further north of our area. Isolated pulse severe
storms with wet microbursts and marginally severe hail is
possible. Best coverage will be this afternoon through about
6-8pm, with models hanging onto showers/storms at least through
midnight along/east of the Blue Ridge, but in a gradually
weakening trend.

Previous discussion from mid morning...

Convective parameters this morning are already favoring storm
development early with differential heating boundaries between
sunshine and clouds across the NC foothills. Already seeing
showers and thunderstorms firing up from the NW piedmont of NC
south of Danbury southwest toward Statesville, NC. The MCV over
eastern KY will move little today, slightly east per models,
with weak steering flow aloft. Late morning high-res convective
allowing models are a little slow in what is currently
transpiring, but have the same flavor in terms of a widespread
shotgun type pattern to the coverage by midday to early
afternoon. Still appears the mountains being close to better
dynamical support will have more coverage early on, but as
sea breeze front heads westward toward the VA/NC piedmont this
afternoon, storms should fire and/or head into this area from
the east after 2pm.

The Storm Prediction Center keeps the piedmont in a marginal
risk, but believe severe threat will be isolated and area wide
with wet microbursts the main threat.

As for flooding concerns, storms will be slow movers, but given
that we have been relatively dry of late, and given the way
storms will be scattered about today, there is no one location
to pinpoint for a flash flood watch.

Previous discussion from early morning...

Water Vapor loops showed compact short wave over eastern Kentucky
early this morning. This wave drifts into western West Virginia
today. This wave will provide some organized forcing this afternoon
and evening, in addition to the generally unstable air mass over the
Mid Atlantic region. The best areal coverage will be this afternoon
into the early evening. After sunset showers and thunderstorms will
begin to weaken and diminish but will not dissipate entirely due to
weak low level convergence. Bulk of thunderstorms will be in the 2Pm
to 2AM time frame. Meager storm motion along with precipitable water
value near 2 inches and efficient warm rain processes support
locally heavy rain. In collaboration with surrounding NWS offices
have opted to wait on any Flash Flood Watch. No particular regions
have gotten excessive rain in the past few days and challenging at
this time to narrow down where best coverage of thunderstorms will
be later today.

Similar to past few days, no change in humid airmass. Starting off
with temperatures in the lower 60s to lower 70s. Enough sunshine
this morning to bring readings into 80s in the mountains and into
the upper 80s to lower 90s in the foothills and piedmont. Will stay
close to guidance for lows tonight.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 300 AM EDT Thursday...

Mid-level pattern will feature quasi-zonal, broadly-cyclonic flow
near and adjacent to the Blacksburg forecast area of responsibility.
00z NWP guidance shows two weak and slow-moving shortwave
disturbances through the flow: one on Friday from eastern KY into
the northern mid-Atlantic region, and another on Sunday into the
spine of the central Appalachians. The latter shortwave will also be
associated with a SW-NE oriented surface trough/cool front that
projects to drift southeastward across or potentially through our
area. This period will continue to be marked by elevated deep
moisture content (PWAT values in excess of 1.5") and moderately
strong afternoon convective instability.

Main hazards for this period continue to be primarily hydrologic -
that being short-fused areal/flash flooding. Weak wind fields
through a large depth of atmosphere will make for slow-moving
thunderstorms, with efficient rainfall production given the high
PWAT air and progged tall-skinny CAPE profiles. With antecedent
conditions still less favorable with spotty heavy rain footprints to
this point, it remains uncertain which area(s) may have a greater
threat than others; but with generally similar conditions each
afternoon, the risk for localized flooding should stand to rise
moving into the late-week/weekend period. WPC maintains Marginal
Risk areas for excessive rain in the Day 2 and Day 3 Excessive
Rainfall Outlooks; it's possible a short-fused flash flood watch
could be considered when it becomes more clear which areas may be
more susceptible, but is too low-confidence at this point. Wet
downbursts capable of localized wind damage may also be possible in
any pulse strong thunderstorm, but it remains low-predictability
where that threat may exist.

On Friday, increasing coverage showers and thunderstorms should
begin across the western mountains by early afternoon - closer to
the first shortwave and aided by orographic/differential heating
zones - and then tend to drift eastward into the foothills and
Piedmont. For awareness, I opted to include heavy rain wording in
the gridded forecast areawide - heavy rain/flooding is possible
pretty much anywhere but it's hard to gauge which areas may have a
greater threat than others. Should see a reduction in PoPs during
the overnight hrs. For Saturday, there's a weak/relative shortwave
ridge between the two aforementioned shortwave troughs that may lead
to less thunderstorm coverage. Still carried solid Chance/low-likely
PoPs for Saturday. Should see storms become scattered-numerous by
Sunday again with a more obvious focusing mechanism being the
surface trough/cool front - with a somewhat better potential for
some to become strong.

Temperatures should be a little cooler with greater cloud cover -
daytime highs mid to upper 80s as opposed to the upper 80s-mid 90s
as we've been seeing. But it won't feel cooler with elevated
humidity levels from dewpoints in the upper 60s to low-mid 70s. Lows
each evening should be generally similar, in the mid 60s to lower
70s. Overall, between daily thunderstorm chances and nuanced change
to temperatures/humidity levels, we're stuck in a pretty similar
daily pattern.

Forecast confidence is overall moderate; risk of localized flooding
is possible anywhere, but uncertainties exist on which area(s) are
more susceptible than others.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 210 PM EDT Wednesday...

Still looking at showers and thunderstorms into Monday with the cool
front moving through the remainder of the forecast area. Hydro
threats and localized pulse severe storms may still be possible as
this feature sags and potentially stalls just south of the area.

Following the front passage, temperatures will return to normal for
the first half of the week. Showers may return to the mountains on
Wednesday.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
As of 109 PM EDT Thursday...

Will highlight threat of thunderstorms are all terminals this
afternoon mainly in the 19-22z time frame. Will keep it tempo
with VCTS in the predominant group. Storms will be slow movers
so heavy rain at times is possible in/near airports with IFR
condition possible.

Coverage of showers and thunderstorms will lessen after sunset,
but isolated to scattered showers and thunderstorms will
continue into the early morning hours of Friday, but not enough
to have in the tafs past this evening. Will have to watch for
fog formation as well, and confidence high enough to add MVFR to
IFR at LYH/BCB/LWB.

Friday looks active as well with storms, mainly after 18z.

Confidence in ceilings and weather is moderate to above average,
and lower on vsbys late tonight and in storms.

.Extended Aviation Discussion...

Scattered showers and thunderstorms are expected from Friday
through Sunday, favoring the afternoon and evening hours.
Storms will be associated with MVFR/IFR visibilities due to
heavy rain, cloud bases favoring VFR. Aside from the convective
threat, some late night/early morning fog/stratus possible
through the weekend depending on degree of overnight clearing,
especially in mountain valleys.

Monday may remain unsettled with the passage of a cold front
from the north, but some drier air is possible for Tuesday as
high pressure builds across the Great Lakes and into New
England.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...AL
LONG TERM...RCS
AVIATION...AMS/PM/WP
Hazardous weather outlook, Jul 4, 5:35 AM EDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
535 AM EDT Thu Jul 4 2019

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-050945-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
535 AM EDT Thu Jul 4 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible this afternoon and
evening. The primary threat is damaging wind. Locally heavy rain is
also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Numerous showers and thunderstorms Friday through Saturday may
produce locally heavy rain that results in flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 4, 2:51 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
251 PM EDT Thu Jul 4 2019

VAZ044-045-041915-
Campbell-Pittsylvania-
251 PM EDT Thu Jul 4 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PITTSYLVANIA AND
SOUTHERN CAMPBELL COUNTIES...

Until 315 PM EDT.

At 250 PM EDT, a strong thunderstorm was located over Hurt, moving
northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Altavista...
Hurt...
Hodges...
Straightstone...
and Long Island.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3708 7897 3704 7905 3706 7909 3702 7910
      3693 7928 3702 7944 3727 7924
TIME...MOT...LOC 1850Z 231DEG 13KT 3706 7928

VFJ
Special weather statement, Jul 4, 2:54 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
254 PM EDT Thu Jul 4 2019

NCZ018-041915-
Watauga-
254 PM EDT Thu Jul 4 2019

...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...

Until 315 PM EDT.

At 253 PM EDT, a strong thunderstorm was located over Grandfather
Mountain State Park, moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Foscoe...
Seven Devils...
Grandfather Mountain State Park...
and B.R. Parkway-Linville Falls To Grandfather.

LAT...LON 3617 8172 3612 8173 3611 8178 3611 8181
      3612 8181 3616 8183
TIME...MOT...LOC 1853Z 276DEG 11KT 3612 8180

DS
Local storm report, Jul 4, 2:55 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
255 PM EDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     2 ENE SYDNORSVILLE      36.88N 79.80W
07/04/2019                   FRANKLIN           VA   FIRE DEPT/RESCUE

            FRANK. CO. FIRE REPORTS OF TREE DOWN WITH
            POWERLINES ON HOPKINS VALLEY LANE OF TOMS
            KNOB RD. TIMING ESTIMATED BY RADAR.

&&

RR
Special weather statement, Jul 4, 3:03 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
303 PM EDT Thu Jul 4 2019

WVZ043-041930-
Summers-
303 PM EDT Thu Jul 4 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUMMERS COUNTY...

Until 330 PM EDT.

At 302 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hinton to near Ballengee. Movement
was east at 10 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Hinton...
Talcott...
Ballengee...
Hix...
and Bluestone Dam.

Torrential rainfall at the rate of three to four inches per hour is
also occurring with these storms, and may cause localized flooding.
Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3778 8084 3764 8071 3756 8077 3757 8078
      3771 8098 3771 8094 3770 8090 3767 8090
      3768 8088 3769 8088 3770 8089 3773 8090
      3774 8092
TIME...MOT...LOC 1902Z 253DEG 8KT 3769 8093 3758 8077

DS
Special weather statement, Jul 4, 3:05 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
305 PM EDT Thu Jul 4 2019

NCZ006-VAZ044-045-058-041945-
Caswell-Halifax-Campbell-Pittsylvania-
305 PM EDT Thu Jul 4 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CASWELL, HALIFAX,
CAMPBELL, AND PITTSYLVANIA COUNTIES...

Until 345 PM EDT.

At 304 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Straightstone to Ingram to near Ringgold.
Movement was northeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Turbeville...
Ingram...
Mt Airy...
Milton...
and Cody.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3648 7930 3663 7926 3694 7921 3721 7897
      3654 7900 3654 7914 3647 7914
TIME...MOT...LOC 1904Z 213DEG 12KT 3704 7914 3676 7918 3662 7923

VFJ
Special weather statement, Jul 4, 3:05 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
305 PM EDT Thu Jul 4 2019

VAZ024-041930-
Rockbridge-
305 PM EDT Thu Jul 4 2019

...A STRONG THUNDERSTORM WILL AFFECT ROCKBRIDGE COUNTY...

Until 330 PM EDT.

At 305 PM EDT, a strong thunderstorm was located over Montebello,
moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Vesuvius.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3792 7919 3789 7915 3785 7915 3782 7916
      3780 7918 3792 7929 3794 7923
TIME...MOT...LOC 1905Z 255DEG 12KT 3786 7917

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:55 PM EDTSpecial Weather StatementRNKBuckingham35 min
Jul 4, 11:33 AM EDTSpecial Weather StatementRNKHenry42 min
Jul 4, 12:14 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville46 min
Jul 4, 12:49 PM EDTSpecial Weather StatementRNKFloyd26 min
Jul 4, 1:13 PM EDTSpecial Weather StatementRNKFranklin32 min
Jul 4, 1:25 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania50 min
Jul 4, 1:37 PM EDTSpecial Weather StatementRNKPittsylvania38 min
Jul 4, 1:49 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem26 min
Jul 4, 1:51 PM EDTSpecial Weather StatementRNKCharlotte39 min
Jul 4, 2:14 PM EDTSpecial Weather StatementRNKHalifax31 min
Jul 4, 2:16 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth89 min
Jul 4, 2:18 PM EDTSpecial Weather StatementRNKPittsylvania42 min
Jul 4, 2:34 PM EDTSpecial Weather StatementRNKCity of Danville41 min
Jul 4, 2:51 PM EDTSpecial Weather StatementRNKCampbell24 min
Jul 4, 3:05 PM EDTSpecial Weather StatementRNKHalifax40 min
Jul 4, 3:12 PM EDTSpecial Weather StatementRNKBuckingham63 min
Jul 4, 3:15 PM EDTSevere Thunderstorm WarningRNKBuckingham45 min
Jul 4, 3:16 PM EDTSpecial Weather StatementRNKCity of Buena Vista14 min
Jul 4, 3:21 PM EDTSpecial Weather StatementRNKWythe24 min
Jul 4, 3:22 PM EDTSpecial Weather StatementRNKGiles23 min
Jul 4, 3:26 PM EDTSpecial Weather StatementRNKAppomattox34 min
Jul 4, 3:35 PM EDTSpecial Weather StatementRNKAmherst25 min
Jul 4, 3:48 PM EDTSpecial Weather StatementRNKCampbell27 min
Jul 4, 3:50 PM EDTSpecial Weather StatementRNKPulaski25 min
Jul 4, 3:51 PM EDTSpecial Weather StatementRNKCity of Radford24 min
Jul 4, 3:58 PM EDTSpecial Weather StatementRNKCity of Lynchburg17 min
Jul 4, 4:22 PM EDTAreal Flood AdvisoryRNKAmherst113 min
Jul 4, 4:31 PM EDTSpecial Weather StatementRNKMontgomery14 min
Jul 4, 4:34 PM EDTSpecial Weather StatementRNKAmherst26 min
Jul 4, 4:46 PM EDTSpecial Weather StatementRNKMontgomery14 min
Jul 4, 5:03 PM EDTSpecial Weather StatementRNKCity of Buena Vista27 min
Jul 4, 5:09 PM EDTSpecial Weather StatementRNKBath21 min
Jul 4, 5:32 PM EDTSpecial Weather StatementRNKBath13 min
Jul 4, 5:42 PM EDTSpecial Weather StatementRNKBland18 min
Jul 4, 5:43 PM EDTSpecial Weather StatementRNKBland17 min
Jul 4, 5:47 PM EDTSpecial Weather StatementRNKBath13 min
Jul 4, 5:52 PM EDTAreal Flood AdvisoryRNKBath113 min
Jul 4, 5:54 PM EDTSpecial Weather StatementRNKFloyd21 min
Jul 4, 6:03 PM EDTSpecial Weather StatementRNKBland27 min
Jul 4, 6:05 PM EDTSpecial Weather StatementRNKAlleghany25 min
Jul 4, 6:34 PM EDTSpecial Weather StatementRNKBath26 min
Jul 4, 7:01 PM EDTSpecial Weather StatementRNKPatrick29 min
Jul 4, 7:27 PM EDTSpecial Weather StatementRNKCity of Salem18 min
Jul 4, 7:59 PM EDTSpecial Weather StatementRNKFranklin16 min

Nearby

Flash Flood Warnings in Virginia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.